# SDR FDEA201811303395

- Difficulty date: November 30, 2018
- Submitted: November 30, 2018
- Operation: Air carrier
- Aircraft: N529FE
- Make and model: Doug MD-11F
- Aircraft serial: 48624
- Aircraft time: 55,267 hours, 12,610 cycles
- System (JASC): 3250 · Landing Gear Steering System
- Part: Steering Sys
- Condition: Malfunctioned
- Location: Nlg
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

NOSEWHEEL STEERING ONLY WAS APPROX. 50% EFFECTIVE.  TILLER WOULD GO TO FULL THROW LEFT OR RIGHT BUT  NOSEWHEEL WOULD ONLY MAKE A GRADUAL TURN - MUCH TO  LARGE OF A RADIUS - WITHOUT STEPPING ON INBOARD  BRAKE. NOSE STRUT IS EXTENDED MORE THAN NORMAL  ACCORDING TO GROUND CREW. OUR ZFCG IS 30.1, TOCG  32.3 - NEAR AFT LIMITS.   FOUND NLG STRUT EXTENDED TO 10.5". CHECKED NLG  STRUT PRESSURE IAW AMM 32-21-01-3.  NO DEFECTS  NOTED. MOVED WEIGHT(LOAD) TO MORE FWD CG. NLG STRUT  EXTENSION IS NOW 5.25". OK FOR SERVICE.
